Alert archive / Tennessee / River Flood Advisories in 2016
River Flood Advisory 25, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Jul 7, 2016, 9:46 AM CDT for Montgomery County, Tennessee. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2016, 9:46 AM CDT (14:46 UTC)
- Expired
- Jul 8, 2016, 10:34 AM CDT
- In force
- 25 hr
- Issued by
- NWS Nashville, TN
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 28 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Clarksville (CKVT1).
- Action stage
- 40 ft
- Minor stage
- 46 ft
- Moderate stage
- 50 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jul 7, 7:54 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 7, 7:54 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 754 AM CDT THU JUL 7 2016 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION... Have updated ZFP to make adjustment to POPs, and reflect current doppler trends. Major flash flooding was continuing over parts of northern Middle Tennessee as the sun rose this morning,as a band of strong thunderstorms continued to move slowly southward. Satellite pics showed warming tops on Middle Tennessee MCS thunderstorms over the last couple hrs, as our attention now turns to another MCS rolling southeastward toward our area out of Missouri. This complex will likely affect Middle TN, one way or another, later today and/or tonight. At the very least, propagation of thunderstorms during the afternoon, along resultant outflow boundaries, will occur to our northwest and threaten our forecast area. The last several runs of the HRRR have been somewhat variable, indicating a bit of uncertainty as to what parts of our area may/or may not be affected by heavy thunderstorm rains tonight. As a result, will leave current FFA in place and let day shift take a late-morning look at things to determine if they want to extend it/change the area/or eliminate it. && .PREV DISCUSSION.../ISSUED / SHORT TERM...Torrential downpours, associated with a slow-moving line of strong thunderstorms,have produced very high rainfall amounts early this morning. Doppler radar estimates that between 3 and 5 inches of rain have fallen over the last 3 hours in a band extending from Clarksville...to Springfield and Gallatin. Latest radar image showed the storms extending from northern Stewart County...to near Clarksville...Nashville and Lebanon. The Sherrif's Office in Sumner County reported widespread flash flooding at 320 am this morning. Some people have been reportedly trapped in their homes, due to flood waters, in Robertson County. Based on rainfall rates already observed this morning, believe some areas in the Nashville Metro area could also pick up between 3 and 5 inches of rain over the next several hours, which will lead to rapid run-off and flash flooding. A flash flood watch covers the northeastern two-thirds of the Mid-State until noon today. Expect the band of heavy rain currently over northern Middle Tennessee to continue moving only slowly southward, but should start to diminish in intensity after 13z.Models show most of the rain becoming confined mainly to eastern areas during the afternoon. The showers and storms should push east of our forecast area tonight. However, a cold front then starts to push into the Mid- State by Friday night and Saturday bringing another increase to the rain chance. Over the last several days, models have consistently shown this boundary becoming quasi-stationary near the TN/AL border during the day on Saturday, with deep atmospheric moisture pooling along it. This keeps the likelihood for thunderstorms running for the Mid-State for each period as we head through the weekend and early next week. In light of all the heavy rains that have fallen over northern Middle Tennessee yesterday and overnight, we will have to keep an especially close eye on any evolving heavy rains for this upcoming weekend. LONG TERM... We stay in a moist and unstable weather pattern from early through late next week, with additional episodes of thunderstorms. && .AVIATION... 12Z TAF DISCUSSION. By 11Z, satellite pics were showing warming tops associated with Middle TN MCS, along with a general weakening trend of thunderstorms on the radar scope. At BNA and CKV...generally, expect a mix of MVFR and VFR conditions through 14z, along with VCTS, then improving to prevailing VFR. At this time, believe sufficient winds will occur tonight to prevent widespread fog formation. However, if winds end up going calm overnight, we could end up with patchy dense fog by sunrise Friday. Pilots are advised to check for later TAF updates for possible changes in forecast flight conditions due to the fog. At CSV...Expect mainly MVFR conditions through 20Z, along with VCTS, then improving to prevailing VFR. Expect a return to MVFR after 04z, due to patchy fog. It is possible fog could become locally dense tonight, and pilots are advised to check for later TAF updates for possible changes in forecast flight conditions due to the fog. && .PRELIMINARY POINT TEMPS/POPS... Nashville 91 76 95 75 90 / 70 10 20 30 40 Clarksville 91 76 93 74 89 / 50 10 30 40 30 Crossville 83 73 89 71 84 / 70 20 30 40 40 Columbia 93 75 95 75 90 / 70 10 20 20 50 Lawrenceburg 92 75 94 74 90 / 70 10 10 20 50 Waverly 92 76 93 75 89 / 50 10 20 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until noon CDT today FOR Cannon-Cheatham-Clay- Cumberland-Davidson-De Kalb-Dickson-Fentress-Houston-Jackson- Macon-Montgomery-Overton-Pickett-Putnam-Robertson-Rutherford- Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White-Williamson- Wilson. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU JUL 7 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-081130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ONGOING STORMS THIS MORNING WILL PRODUCE SIGNIFICANT FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR MAINLY NORTHERN MIDDLE TENNESSEE UNTIL NOON. THIS AFTERNOON, HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S AT MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES ARE EXPECTED TO ONCE AGAIN CLIMB INTO THE LOW 100'S FRIDAY AT MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. A COLD FRONT WILL ALSO ENTER THE MID STATE FRIDAY, AND MAY TRIGGER STRONG TO SEVERE STORMS LATE IN THE DAY AND EVENING, ESPECIALLY ACROSS NORTHERN MIDDLE TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS PERTAINING TO ONGOING FLOODING ARE APPRECIATED. SPOTTER ACTIVATION MAY ALSO BECOME NECESSARY ON FRIDAY. ROSE
In the hours before
Local storm report, Jul 7, 8:56 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
856 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG FRANKLIN 35.93N 86.84W
07/07/2016 WILLIAMSON TN TWITTER
IMAGE OF A TREE ON A HOUSE ON 11TH AVE N IN DOWNTOWN
FRANKLIN
&&
EVENT NUMBER OHX1600789
MR3Local storm report, Jul 7, 9:03 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
903 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG 5 SW MURFREESBORO 35.80N 86.46W
07/07/2016 RUTHERFORD TN 911 CALL CENTER
A TREE WAS IN THE ROAD AT VETERANS PKWY AND PARKWOOD
RD.
&&
EVENT NUMBER OHX1600790
MR3Local storm report, Jul 7, 9:11 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
911 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG 6 NE ALGOOD 36.26N 85.37W
07/07/2016 OVERTON TN FACEBOOK
IMAGE OF A LARGE TREE LIMB BROKEN IN RICKMAN. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER OHX1600791
JACKSONLocal storm report, Jul 7, 9:15 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM FLASH FLOOD 6 NE DOVER 36.54N 87.77W
07/07/2016 STEWART TN AMATEUR RADIO
FLOODING IN THE BIG ROCK AREA. SEVERAL HOUSES IN WATER
AND WATER OF UNKNOWN DEPTH COVERING HIGHWAY 79.
&&
EVENT NUMBER OHX1600792
JACKSONLocal storm report, Jul 7, 9:27 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HEAVY RAIN 1 WSW MADISON 36.25N 86.73W
07/07/2016 M4.59 INCH DAVIDSON TN COCORAHS
COCORAHS OBSERVER REPORTED 4.59 INCHES OF RAIN.
&&
EVENT NUMBER OHX1600793
MR3Local storm report, Jul 7, 9:30 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HEAVY RAIN 8 NNE DOVER 36.59N 87.79W
07/07/2016 M6.67 INCH STEWART TN COCORAHS
24 HOUR RAIN TOTAL OF 6.67 INCHES MEASURED BY COCORAHS
OBSERVER
&&
EVENT NUMBER OHX1600794
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:26 PM CDT | Flash Flood Watch | OHX | Cannon, Cheatham, Clay, Cumberland, Davidson, DeKalb and 22 more | 20 hr |
| Jul 7, 12:01 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 44 min |
| Jul 7, 12:27 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 33 min |
| Jul 7, 1:02 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Montgomery, Robertson, Sumner and 1 more | 6 hr |
| Jul 7, 1:15 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 45 min |
| Jul 7, 1:42 AM CDT | Special Weather Statement | OHX | Cheatham, Montgomery, Robertson | 33 min |
| Jul 7, 2:11 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 34 min |
| Jul 7, 2:44 AM CDT | Special Weather Statement | OHX | Wilson | 46 min |
| Jul 7, 3:12 AM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Putnam, Van Buren, Warren, White | 33 min |
| Jul 7, 3:18 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Van Buren, Warren, White | 27 min |
| Jul 7, 3:27 AM CDT | Flash Flood Warning | OHX | Cheatham, Montgomery, Stewart | 6 hr |
| Jul 7, 3:36 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Rutherford, Sumner, Trousdale, Wilson | 6 hr |
| Jul 7, 4:47 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson, Wilson | 28 min |
| Jul 7, 5:39 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
| Jul 7, 5:43 AM CDT | River Flood Warning | OHX | Davidson | 10 hr |
| Jul 7, 6:23 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Montgomery, Williamson | 4 hr |
| Jul 7, 6:45 AM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 4 hr |
| Jul 7, 6:55 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 35 min |
| Jul 7, 7:13 AM CDT | Areal Flood Warning | OHX | Cheatham, Davidson, Macon, Montgomery, Robertson, Rutherford and 4 more | 6 hr |
| Jul 7, 7:18 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 27 min |
| Jul 7, 7:37 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy | 38 min |
| Jul 7, 9:29 AM CDT | Areal Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| Jul 7, 9:43 AM CDT | River Flood Warning | OHX | Montgomery, Robertson | 46 hr |
| Jul 7, 9:46 AM CDT | River Flood Advisory | OHX | Stewart | 13 hr |
| Jul 7, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 31 min |
| Jul 7, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 37 min |
| Jul 7, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 36 min |
| Jul 7, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 32 min |
| Jul 7, 3:20 PM CDT | Areal Flood Advisory | OHX | Macon, Robertson, Smith, Sumner, Trousdale, Wilson | 3 hr |
| Jul 7, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 43 min |
| Jul 7, 3:35 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 1 more | 3 hr |
| Jul 7, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Trousdale, Wilson | 34 min |
| Jul 7, 3:48 PM CDT | Special Weather Statement | OHX | Wilson | 42 min |
| Jul 7, 4:02 PM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 3 hr |
| Jul 7, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 43 min |
| Jul 7, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, White | 34 min |
| Jul 7, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Smith, Van Buren, White | 31 min |
| Jul 7, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 46 min |
| Jul 7, 4:50 PM CDT | Special Weather Statement | OHX | Warren | 40 min |
Nearby
River Flood Advisories in Tennessee, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.